Alert archive / Utah / Flash Flood Warnings in 2006
Flash Flood Warning 9, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 17, 2006, 7:55 PM MDT for Washington County, Utah. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2006, 7:55 PM MDT (01:55 UTC)
- Expired
- Jul 17, 2006, 11:45 PM MDT
- In force
- 4 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Washington County, UT
The radar
The Cedar City radar (KICX), 86 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 1.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 4031 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 180156 FFWSLC UTC053-180545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 755 PM MDT MON JUL 17 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL WASHINGTON COUNTY IN UTAH... * UNTIL 1145 PM MDT. * AT 751 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER NORTHWEST ARIZONA IN THE HEADWATERS OF FORT PIERCE WASH. THE FLOOD WATERS ARE EXPECTED TO REACH ST GEORGE ALONG FOR PIERCE WASH ABOUT 900 PM BUT COULD BE DELAYED UNTIL 1000 PM. FLASH FLOODING WILL THEN OCCUR FOR AN HOUR OR TWO A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3701 11349 3706 11352 3708 11357 3700 11357 $$ GIBSON
2 follow-up statements
000 WGUS75 KSLC 180325 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 922 PM MDT MON JUL 17 2006 UTC053-180545- WASHINGTON UT- 922 PM MDT MON JUL 17 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT FOR FORT PIERCE WASH IN SOUTH CENTRAL WASHINGTON COUNTY... AT 920 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS HAVE ENDED IN THE HEADWATERS OF FORT PIERCE WASH. HOWEVER...FLOODWATERS ARE STILL TRAVELING DOWN THE DRAINAGE TOWARDS ST GEORGE. FLASH FLOODING IS STILL EXPECTED AS THE FLOOD WATERS REACH LOWER FORT PIERCE WASH. FLASH FLOODING IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TURN AROUND...DONT DROWN. LAT...LON 3701 11349 3706 11352 3708 11357 3700 11357 $$ GIBSON
000 WGUS75 KSLC 180541 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1140 PM MDT MON JUL 17 2006 UTC053-180545- WASHINGTON UT- 1140 PM MDT MON JUL 17 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1145 PM MDT FOR SOUTH CENTRAL WASHINGTON COUNTY... THE FLASH FLOOD WARNING FOR FORT PIERCE WASH WILL EXPIRE AT 1145 PM. NO FLASH FLOODING HAS BEEN REPORTED. EARLIER RAINFALL IS STILL MAKING ITS WAY DOWN THE WASH...BUT FLOWS SHOULD BE SLOW TO INCREASE AND REMAIN WELL WITHIN THE BANKS OF FORT PIERCE WASH. USE CAUTION DRIVING THROUGH FORT PIERCE WASH OVERNIGHT AS SOME WATER IS STILL EXPECTED IN THE WASH OVERNIGHT. LAT...LON 3701 11349 3706 11352 3708 11357 3700 11357 $$ GIBSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 4:24 PM MDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 17, 4:24 PM MDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
424 PM MDT MON JUL 17 2006
.SYNOPSIS...UNSEASONAL HEAT WILL CONTINUE THROUGH THURSDAY AS A
RIDGE OF HIGH PRESSURE REMAINS IN PLACE OVER THE INTERMOUNTAIN
REGION. INCREASING MOISTURE WILL SPREAD OVER THE AREA THROUGH
WEDNESDAY. A COOLING TREND IS POSSIBLE FOR THE WEEKEND.
&&
.DISCUSSION...RIDGE OF HIGH PRESSURE IN PLACE OVER THE
INTERMOUNTAIN REGION IS KEEPING NEAR RECORD HEAT OVER THE AREA.
LATEST NAM AND GFS MODEL SOLUTIONS DIFFER ON FURTHER WARMING AT
700 MB. GFS HAS BACKED OFF WARMING AND ACTUALLY COOLS AT 700
MB...WHILE NAM WARMS THE AREA SLIGHTLY. IN ADDITION...MOISTURE
SPREADING OVER THE AREA COULD COOL THE AREA TUESDAY AFTERNOON
SLIGHTLY. EXPECT AFTERNOON SURFACE TEMPERATURES TO BE THE
SAME OR COOLER TUESDAY AFTERNOON. TEMPERATURES WILL BE COOLER OVER
THE SOUTHERN PART OF THE AREA AS WIDESPREAD 6-8 G/KG MIXING RATIO
AIRMASS SPREAD OVER THE AREA. CONVECTIVE SHOWERS SHOULD BEGIN TO
SPREAD INTO THE NORTHERN VALLEYS ON TUESDAY. IT HAS MADE AN
ATTEMPT TODAY ALONG THE SOUTHERN WASATCH FRONT AND OVER THE
NORTHWEST DESERTS...BUT FELL SHORT.
FLASH FLOOD ISSUES OVER SOUTHERN UTAH WILL NEED TO BE ADDRESSED BY
THE NEXT FORECAST SHIFT. PRECIPITABLE WATER VALUES EXCEED 1 INCH
IN BOTH MODELS OVER SOUTHERN UTAH AND FLOW ALOFT AT 500 MB REMAIN
10-15 KNOTS. WITH 6-8 G/KG MIXING RATIOS OVER THE AREA AND WEAK
CONVERGENCE AT 700 MB OCCURRING ALONG THE ARIZONA-UTAH
BORDER...A HIGH POTENTIAL EXIST FOR FLASH FLOODING.
GFS AND ECMWF ARE STILL IN PRETTY GOOD AGREEMENT ABOUT A CANADIAN
TROUGH DROPPING SOUTH OVER THE EASTERN PART OF THE AREA FOR LATE
WEEK. SOME MOISTURE IS PRESENT WITH THE TROUGH AND POPS COULD GET
PRETTY DIFFICULT FOR THE WEEKEND AS ENOUGH MOISTURE IS PRESENT TO
PRODUCE SHOWERS AND THUNDERSTORMS ESPECIALLY ALONG THE COLD FRONT.
700 MB TEMPERATURES COOL FROM 18 DEGREES CELSIUS AT 00Z FRIDAY TO
10 DEGREES CELSIUS BY SATURDAY AT 18Z. TEMPERATURES STAY PRETTY
COOL FOR THE WEEKEND. TEMPERATURES HAVE BEEN DROPPED SLIGHTLY TO
REFLECT COOLING FOR LATE WEEK...BUT AREA MAY END UP ABOUT 5-10
DEGREES BELOW NORMAL BEHIND THE FRONTAL BOUNDARY.
&&
.AVIATION...LAKE BREEZE AT SLC THROUGH ABOUT 900 PM. THUNDERSTORMS
DEVELOPING OVER SOUTHERN UTAH COUNTY SHOULD REMAIN SOUTH WITH ANY
OUTFLOW NOT LIKELY TO REACH THE AIRFIELD.
&&
.FIRE WEATHER...AS HIGH PRESSURE AREA SLOWLY SHIFTS TO THE EAST
MID LEVEL MOISTURE WILL SPREAD NORTH INTO UTAH ON TUESDAY. LOW
LEVELS WILL INITIALLY REMAIN DRY ACROSS THE NORTH AND WITH
INSTABILITY IN PLACE THIS WILL LEAD TO THE THREAT FOR DRY LIGHTNING
AND GUSTY THUNDERSTORM WINDS FOR MUCH OF NORTHERN UTAH ON TUESDAY.
A RED FLAG WATCH HAS BEEN ISSUED FOR ZONES 420 THROUGH 427 AND 434
FOR LATE TUESDAY MORNING THROUGH TUESDAY EVENING. DEEPER MOISTURE
WILL SPREAD INTO SOUTHERN UTAH ON TUESDAY BRINGING A MUCH HIGHER
LIKELIHOOD OF WET THUNDERSTORMS TO THIS AREA. ALTHOUGH AFTERNOON
RELATIVE HUMIDITIES WILL REMAIN QUITE LOW WITH THIS VERY HOT
AIRMASS WE SHOULD SEE SOME IMPROVEMENT AS A LITTLE MORE MOISTURE
FILTERS INTO THE STATE.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 10 PM MONDAY FOR UTZ435-437-439-440.
HEAT ADVISORY UNTIL 6 AM TUESDAY FOR UTZ019-UTZ021.
FIRE WEATHER WATCH FROM 11 AM TUESDAY TO 10 PM TUESDAY FOR
UTZ420>427-434.
WY...NONE.
&&
PUBLIC...HALL
AVIATION...YOUNG
FIRE WEATHER...GRAHAMHazardous weather outlook, Jul 17, 4:41 AM MDT, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 441 AM MDT MON JUL 17 2006 UTZ001>021-WYZ021-181200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 441 AM MDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT VERY HOT TEMPERATURES WILL OCCUR TODAY WITH MANY LOCATIONS REACHING OR EXCEEDING RECORD HIGHS. THESE EXTREME TEMPERATURES CAN CAUSE HEAT RELATED ILLNESSES WITH PROLONGED EXPOSURE TO SUNSHINE AND IN COMBINATION WITH VERY WARM TEMPERATURES AT NIGHT GIVING LITTLE RELIEF. HEAT ADVISORIES ARE IN EFFECT FOR PARTS OF SOUTHERN UTAH. NEVER LEAVE PETS OR CHILDREN IN VEHICLES FOR ANY AMOUNT OF TIME. ISOLATED THUNDERSTORMS WILL OCCUR OVER THE WASATCH PLATEAU AND UINTA MOUNTAINS...WITH SCATTERED THUNDERSTORMS ACROSS SOUTHERN UTAH. REFER TO FIRE WEATHER PRODUCTS FOR DETAILS ON THE HAZARDOUS FIRE WEATHER CONDITIONS TODAY. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY HOT TEMPERATURES WILL CONTINUE ON TUESDAY WITH MOISTURE INCREASING FROM THE SOUTH. THUNDERSTORMS COVERAGE WILL EXPAND ON TUESDAY AND WEDNESDAY. TEMPERATURES WILL NOT BE AS HOT WEDNESDAY THROUGH SUNDAY BUT STILL ABOVE NORMAL. SCATTERED THUNDERSTORMS WILL BECOME WETTER TUESDAY AND WEDNESDAY BUT STILL MAY BRING HAZARDOUS FIRE WEATHER CONDITIONS. THE THREAT FOR LOCALIZED FLASH FLOODING INCREASES DURING THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. $$TARDY
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:36 AM MDT | Red Flag Warning | SLC | 17 hr | |
| Jul 18, 4:37 AM MDT | Flash Flood Watch | SLC | 16 hr |
Nearby
Flash Flood Warnings in Utah, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.